Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Smooth extensions for finite CW complexes
HTML articles powered by AMS MathViewer

by Guihua Gong PDF
Trans. Amer. Math. Soc. 342 (1994), 343-358 Request permission


In this paper, we have completely classified the ${C_n}$-smooth elements of $\operatorname {Ext} (X)$ modulo torsion for X being an arbitrary finite CW complex.
  • M. F. Atiyah, Global theory of elliptic operators, Proc. Internat. Conf. on Functional Analysis and Related Topics (Tokyo, 1969) Univ. Tokyo Press, Tokyo, 1970, pp. 21–30. MR 0266247
  • Paul Baum and Ronald G. Douglas, Toeplitz operators and Poincaré duality, Toeplitz centennial (Tel Aviv, 1981) Operator Theory: Advances and Applications, vol. 4, Birkhäuser, Basel-Boston, Mass., 1982, pp. 137–166. MR 669904
  • —, Relative K-homology and ${C^\ast }$-algebra, manuscript.
  • Bruce Blackadar, $K$-theory for operator algebras, Mathematical Sciences Research Institute Publications, vol. 5, Springer-Verlag, New York, 1986. MR 859867, DOI 10.1007/978-1-4613-9572-0
  • Raoul Bott and Loring W. Tu, Differential forms in algebraic topology, Graduate Texts in Mathematics, vol. 82, Springer-Verlag, New York-Berlin, 1982. MR 658304
  • L. G. Brown, R. G. Douglas, and P. A. Fillmore, Extensions of $C^*$-algebras and $K$-homology, Ann. of Math. (2) 105 (1977), no. 2, 265–324. MR 458196, DOI 10.2307/1970999
  • Chieh Chen, A note on the classification of mappings of a $(2n-2)$-dimensional complex into an $n$ sphere, Ann. of Math. (2) 51 (1950), 238–240. MR 33005, DOI 10.2307/1969507
  • A. Connes, Non commutative differential geometry, Chapitres 1, 2, Publ. Math. Inst. Hautes Études Sci. 62 (1986), 257-360. —, Cyclic cohomology and the tranverse fundamental class of a foliation, Preprint, IHES M18417, 1984.
  • Ronald G. Douglas, $C^{\ast }$-algebra extensions and $K$-homology, Annals of Mathematics Studies, No. 95, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1980. MR 571362
  • R. G. Douglas, On the smoothness of elements of Ext, Topics in modern operator theory (Timişoara/Herculane, 1980), Operator Theory: Advances and Applications, vol. 2, Birkhäuser, Basel-Boston, Mass., 1981, pp. 63–69. MR 672816
  • R. G. Douglas and Dan Voiculescu, On the smoothness of sphere extensions, J. Operator Theory 6 (1981), no. 1, 103–111. MR 637004
  • Guihua Gong, Smooth extensions for a finite CW complex, Bull. Amer. Math. Soc. (N.S.) 22 (1990), no. 1, 73–77. MR 1003863, DOI 10.1090/S0273-0979-1990-15844-6
  • —, The relation between Ext group and index of Fredholm n-tuples, preprint.
  • Brayton Gray, Homotopy theory, Pure and Applied Mathematics, Vol. 64, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. An introduction to algebraic topology. MR 0402714
  • Phillip A. Griffiths and John W. Morgan, Rational homotopy theory and differential forms, Progress in Mathematics, vol. 16, Birkhäuser, Boston, Mass., 1981. MR 641551
  • J. William Helton and Roger E. Howe, Integral operators: commutators, traces, index and homology, Proceedings of a Conference Operator Theory (Dalhousie Univ., Halifax, N.S., 1973) Lecture Notes in Math., Vol. 345, Springer, Berlin, 1973, pp. 141–209. MR 0390829
  • J. William Helton and Roger E. Howe, Traces of commutators of integral operators, Acta Math. 135 (1975), no. 3-4, 271–305. MR 438188, DOI 10.1007/BF02392022
  • Sze-tsen Hu, Extension and classification of the mappings of a finite complex into a topological group of an $n$-sphere, Ann. of Math. (2) 50 (1949), 158–173. MR 28029, DOI 10.2307/1969359
  • G. G. Kasparov, The operator $K$-functor and extensions of $C^{\ast }$-algebras, Izv. Akad. Nauk SSSR Ser. Mat. 44 (1980), no. 3, 571–636, 719 (Russian). MR 582160
  • R. Stong, Note on corbordism theory, Math. Notes, Princeton Univ. Press, Princeton, N.J., 1968.
  • George W. Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics, vol. 61, Springer-Verlag, New York-Berlin, 1978. MR 516508
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L87, 19K33, 46M20
  • Retrieve articles in all journals with MSC: 46L87, 19K33, 46M20
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 342 (1994), 343-358
  • MSC: Primary 46L87; Secondary 19K33, 46M20
  • DOI:
  • MathSciNet review: 1150013